Alert archive / Ohio / Dense Fog Advisories in 2021
Dense Fog Advisory 2, NWS Cleveland, OH
NWS Cleveland, OH issued this dense fog advisory at Jun 4, 2021, 3:55 AM EDT for 14 counties in Ohio; Crawford County, Erie County, Pennsylvania. It took effect at Jun 4, 2021, 4:00 AM EDT. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- Jun 4, 2021, 3:55 AM EDT (07:55 UTC)
- In effect from
- Jun 4, 2021, 4:00 AM EDT
- Expired
- Jun 4, 2021, 8:59 AM EDT
- In force
- 5 hr
- Issued by
- NWS Cleveland, OH
Counties Ashland County, OH, Ashtabula County, OH, Geauga County, OH, Holmes County, OH, Knox County, OH, Marion County, OH, Medina County, OH, Morrow County, OH, Portage County, OH, Richland County, OH, Stark County, OH, Summit County, OH, Trumbull County, OH, Wayne County, OH, Crawford County, PA, Erie County, PA
The radar
The Cleveland radar (KCLE), 42 km from the middle of the area, began a volume at 07:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 00:00Z, 7.9 hours before the alert went out and 148 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 51 J/kg
- Mixed-layer CIN
- -18 J/kg
- Mixed-layer LCL
- 945 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 89 m²/s²
- 0-3 km storm-relative helicity
- 123 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.7
The text
As transmitted.
673 WWUS71 KCLE 040755 NPWCLE URGENT - WEATHER MESSAGE National Weather Service Cleveland OH 355 AM EDT Fri Jun 4 2021 OHZ013-014-020>023-029>032-036>038-047-PAZ002-003-041300- /O.NEW.KCLE.FG.Y.0002.210604T0800Z-210604T1300Z/ Geauga-Ashtabula Inland-Medina-Summit-Portage-Trumbull-Richland- Ashland-Wayne-Stark-Marion-Morrow-Holmes-Knox-Southern Erie- Crawford- Including the cities of Chardon, South Russell, Bainbridge, Chesterland, Middlefield, Burton, Jefferson, Orwell, Andover, Roaming Shores, Brunswick, Medina, Wadsworth, Akron, Kent, Aurora, Streetsboro, Ravenna, Warren, Niles, Mansfield, Ashland, Wooster, Orrville, Rittman, Canton, Massillon, Alliance, Marion, Mount Gilead, Cardington, Millersburg, Killbuck, Mount Vernon, Edinboro, Corry, Union City, Meadville, and Titusville 355 AM EDT Fri Jun 4 2021 ...DENSE FOG ADVISORY IN EFFECT UNTIL 9 AM EDT THIS MORNING... * WHAT...Widespread fog with reduced visibilities down to 1/4 mile at times. * WHERE...Portions of northwest Pennsylvania and north central and northeast Ohio. * WHEN...Until 9 AM EDT this morning. * IMPACTS...Hazardous driving conditions due to low visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... If driving, slow down, use your headlights, and leave plenty of distance ahead of you. && $$ For more information from the National Weather Service visit http://www.weather.gov/cle
1 follow-up statement
544 WWUS71 KCLE 041259 NPWCLE URGENT - WEATHER MESSAGE National Weather Service Cleveland OH 859 AM EDT Fri Jun 4 2021 OHZ013-014-020>023-029>032-036>038-047-PAZ002-003-041400- /O.CAN.KCLE.FG.Y.0002.000000T0000Z-210604T1300Z/ Geauga-Ashtabula Inland-Medina-Summit-Portage-Trumbull-Richland- Ashland-Wayne-Stark-Marion-Morrow-Holmes-Knox-Southern Erie- Crawford- Including the cities of Chardon, South Russell, Bainbridge, Chesterland, Middlefield, Burton, Jefferson, Orwell, Andover, Roaming Shores, Brunswick, Medina, Wadsworth, Akron, Kent, Aurora, Streetsboro, Ravenna, Warren, Niles, Mansfield, Ashland, Wooster, Orrville, Rittman, Canton, Massillon, Alliance, Marion, Mount Gilead, Cardington, Millersburg, Killbuck, Mount Vernon, Edinboro, Corry, Union City, Meadville, and Titusville 859 AM EDT Fri Jun 4 2021 ...DENSE FOG ADVISORY IS CANCELLED... The dense fog that prompted the dense fog advisory is beginning to dissipate and visibilities are gradually improving. Any remaining fog will continue to dissipate this morning and therefore, the dense fog advisory has been cancelled. $$ For more information from the National Weather Service visit http://www.weather.gov/cle
What forecasters said that day
The local office's own words before this dense fog advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this dense fog advisory went out at Jun 4, 1:38 AM EDT, 2 hours 17 minutes earlier.
Area forecast discussion, Jun 4, 1:38 AM EDT, 2 hours 17 minutes before
Area Forecast Discussion National Weather Service Cleveland OH 138 AM EDT Fri Jun 4 2021 .SYNOPSIS... A weak surface trough will linger across the region through Friday. High pressure will build from the southwest on Friday night and persist across the Ohio and Tennessee Valleys through the weekend. && .NEAR TERM /THROUGH TODAY/... 930 pm update... Patchy to areas of fog may be possible for portions of central Ohio into northeast Ohio where ground is still wet from rainfall this evening and skies try to clear out. Previous discussion... A surface trough across Western Ohio will propagate east across the region as a strong upper jet lifts northeast out of the region. Ahead of this trough, moisture advection and the left exit region of the upper jet has allowed for showers to persist across the region. Some breaks in the clouds has allowed for temperatures to creep a little higher and some added instability across the region has allowed for some thunder across the area. Rain will continue through the afternoon and evening hours. Rain has been efficient so far with brief downpours, bringing a few tenths quickly across the area. With storm motions decreasing slightly and persistent southwest to northeast direction of rain, will need to watch for some training and nuisance-type flooding where rain persists. As the trough slides east overnight with the upper level trough axis, conditions should dry across the region and have a dry forecast after midnight. For Friday, the surface trough will linger across the region and a weak shortwave aloft will ripple across the area, allowing for some isolated showers and have maintained some low PoPs for the eastern half of the area. Temperatures should improve to near or just above normal for Friday with clearing conditions through the day. Upper ridging and surface high pressure enter on Friday night and allow for dry conditions that will persist through the weekend. Lows will remain elevated in the lower 60s. && .SHORT TERM /TONIGHT THROUGH SUNDAY NIGHT/... The area will remain under the influence of a ridge this weekend, which will lead to increasing temperatures and dew points as return flow from the Gulf of Mexico develops. High temps will be in the mid 80s to around 90 degrees each day, although a few spots in the northwestern portion of the area may climb into the lower 90s on Sunday. Overnight lows will fall into the low to mid 60s. && .LONG TERM /MONDAY THROUGH THURSDAY/... Ridging should remain in place over the area through at least the first half of the week and any chances of precipitation will hinge on an area of upper level low pressure that will be located over Texas or the Deep South by midweek. The low may intensify the return flow from the Gulf of Mexico, which would allow dew points to creep into the upper 60s and may provide sufficient instability for diurnal shower and thunderstorm development each afternoon and evening, with the best chance Tuesday onward. A few guidance members indicate some weak pieces of energy moving across the area which may provide a trigger for shower and thunderstorm development during this time, so decided to go with broad slight chance to chance PoPs until there is more model agreement on the synoptic setup. Above normal temperatures will linger through the majority of the week, with highs in the mid 80s to lower 90s. Overnight lows will be in the mid to upper 60s. && .AVIATION /06Z Friday THROUGH Tuesday/... The primary forecast concern across for areas along and east of a line spanning from Marion, OH through Erie, PA will be the development of patchy to areas of fog/low stratus. Most showers have moved east of the area. but have primed conditions over these areas with enough moisture to allow fog/low stratus to develop. Winds will remain light and variable into the morning hours, which will reduce any mixing chances and allow for reduced visibilites and low ceilings to linger over KMFD, KYNG, KCAK, and possibly KCLE. Current observations already show conditions in the aforementioned area that are a mix of MVFR to IFR, with some visibilites and ceilings falling to LIFR. With this update, have opted to lower both visibilities and ceilings for the aforementioned sites, reflecting closer to what current guidance suggests. By morning, winds will begin to increase from the southwest at 8 to 12 knots, allowing for an increase in mixing and dissipation of lingering fog/low stratus around 12Z. These winds will persist through the remainder of the period with cloud coverage decreasing throughout the period. Outlook...Non-VFR possible with isolated showers through Friday afternoon. VFR conditions expected this weekend into early next week. && .MARINE... Weak troughing over Lake Erie will provide light southerly winds through tonight, before southwesterly flow develops as high pressure begins to build over the region Friday through Tuesday. Winds will most likely increase over the weekend and may approach or slightly exceed 20 knots in open waters Saturday, but don't expect Small Craft Advisory conditions in the nearshore zones due to the southwesterly flow. Winds should relax Sunday and will be under 10 knots through at least the first half of next week. && .CLE WATCHES/WARNINGS/ADVISORIES... OH...None. PA...None. MARINE...None. && SYNOPSIS...Sefcovic NEAR TERM...Griffin/Sefcovic SHORT TERM...Maines LONG TERM...Maines AVIATION...Campbell MARINE...Maines
Hazardous weather outlook, Jun 3, 6:01 AM EDT, 21 hours 54 minutes before
Hazardous Weather Outlook National Weather Service Cleveland OH 601 AM EDT Thu Jun 3 2021 LEZ061-142>149-162>169-OHZ003-006>014-017>023-027>033-036>038-047- 089-PAZ001>003-041015- Ripley to Buffalo NY extending from 5NM off shoreline to US- Canadian border-Maumee Bay to Reno Beach OH- Reno Beach to The Islands OH-The Islands to Vermilion OH- Vermilion to Avon Point OH-Avon Point to Willowick OH- Willowick to Geneva-on-the Lake OH-Geneva-on-the-Lake to Conneaut OH- Conneaut OH to Ripley NY- Detroit River Lt. to Maumee Bay OH to Reno Beach OH beyond 5NM offshoreline to US-Canadian border- Reno Beach to The Islands OH beyond 5NM off shoreline to US- Canadian border- The Islands to Vermilion OH beyond 5 nm off shoreline to US- Canadian border- Vermilion to Avon Point OH beyond 5 nm off shoreline to US- Canadian border- Avon Point to Willowick OH beyond 5 nm off shoreline to US- Canadian border-Willowick to Geneva-on-the- Lake OH beyond 5NM off shoreline to US-Canadian border-Geneva-on-the- Lake to Conneaut OH beyond 5 nm off shoreline to US-Canadian border- Conneaut OH to Ripley NY beyond 5 nm off shoreline to US- Canadian border-Lucas-Wood-Ottawa-Sandusky-Erie-Lorain-Cuyahoga-Lake- Geauga-Ashtabula Inland-Hancock-Seneca-Huron-Medina-Summit-Portage- Trumbull-Wyandot-Crawford-Richland-Ashland-Wayne-Stark-Mahoning- Marion-Morrow-Holmes-Knox-Ashtabula Lakeshore-Northern Erie- Southern Erie- 601 AM EDT Thu Jun 3 2021 This Hazardous Weather Outlook is for Lake Erie, north central Ohio, northeast Ohio, northwest Ohio and northwest Pennsylvania. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, Jun 4, 1:55 AM EDT, 2 hours before
Special Weather Statement National Weather Service Cleveland OH 155 AM EDT Fri Jun 4 2021 OHZ012>014-020>023-029>033-036>038-047-PAZ002-003-040900- Lake-Geauga-Ashtabula Inland-Medina-Summit-Portage-Trumbull- Richland-Ashland-Wayne-Stark-Mahoning-Marion-Morrow-Holmes-Knox- Southern Erie-Crawford- Including the cities of Mentor, Willoughby, Eastlake, Painesville, Willowick, Wickliffe, Chardon, South Russell, Bainbridge, Chesterland, Middlefield, Burton, Jefferson, Orwell, Andover, Roaming Shores, Brunswick, Medina, Wadsworth, Akron, Kent, Aurora, Streetsboro, Ravenna, Warren, Niles, Mansfield, Ashland, Wooster, Orrville, Rittman, Canton, Massillon, Alliance, Youngstown, Boardman, Austintown, Marion, Mount Gilead, Cardington, Millersburg, Killbuck, Mount Vernon, Edinboro, Corry, Union City, Meadville, and Titusville 155 AM EDT Fri Jun 4 2021 ...PATCHY DENSE FOG DEVELOPING TONIGHT... Patchy dense fog and reduced visibilites will continue to become more widespread along and east of a line from Marion, OH to Erie, PA and is expected to persist for the remainder of the night. Areas of fog will begin to dissipate after sunrise. Drivers are urged to use caution and slow down when encountering areas of reduced visibilities.
The office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 3, 8:18 PM EDT | Special Weather Statement | CLE | Huron | 57 min |
| Jun 3, 8:29 PM EDT | Areal Flood Advisory | CLE | Stark | 3 hr |
Nearby
Dense Fog Advisories in Ohio, 2021Dense Fog Advisories in Pennsylvania, 2021Every dense fog advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.